Colorado, 2022

Winter Storm and Winter Weather in Colorado, January 4 to 6, 2022

January 4 to 6, 2022 · NWS BOU · 16 events in 16 counties and zones

A strong northwesterly flow with enhanced bands of moderate to heavy snow developed across the northern mountains and northeast plains of Colorado. The heaviest snowfall occurred near Rabbit Ears Pass with a storm total of 44 inches, while 40 inches was recorded near Mount Zirkel.

Where it happened

Every event with a place to put it; 16 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
16

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS BOU wrote it up.

A strong northwesterly flow with enhanced bands of moderate to heavy snow developed across the northern mountains and northeast plains of Colorado. The heaviest snowfall occurred near Rabbit Ears Pass with a storm total of 44 inches, while 40 inches was recorded near Mount Zirkel. Elsewhere across the northern mountains and in Grand Valley, storm totals ranged from 14 to 32 inches, heaviest in the mountains north of the I-70. Across the Front Range Foothills storm totals range from 6 to 16 inches. Over the northeast plains, storm totals from 6 to 12 inches were observed, heaviest along and north of I-76 and near the foothills. Lesser amounts of 2 to 5 inches were reported to the south of the I-70 and I-76 corridors, and over northeast Weld County and Morgan County.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before the first event at Jan 4, 10:50 AM MST, 3 hours 10 minutes earlier.

Area forecast discussion, Jan 4, 10:50 AM MST, 3 hours 10 minutes before
Area Forecast Discussion
National Weather Service Denver/Boulder CO
1050 AM MST Tue Jan 4 2022

.UPDATE...
Issued at 942 AM MST Tue Jan 4 2022

Strong winds have been observed across the higher mountains since
early this morning, with a peak gust of 91 mph at Berthoud Pass.
Winds haven't been as strong for most of the Foothills, though our
usual windy spot near Rocky Flats has seen gusts in excess of
65-75 mph. Across the plains, winds are slowly ramping up this
morning, with stronger winds expected to develop over the next
couple of hours with subsidence increasing. We should see
diminishing winds after sunset, though gusty winds will continue
overnight across the high country.

Mountain snow is still on track to develop across the northern
mountains this afternoon and will continue tonight. Winter Storm
Warnings are set to go into effect at 2PM.

The forecast grids are generally in good shape and only a few
minor adjustments have been made to today's forecast.

&&

.SHORT TERM...(Today and tonight)
Issued at 417 AM MST Tue Jan 4 2022

Winds are starting to increase and spread onto the plains behind a
shortwave trough currently passing over. Stronger winds should be
coming to the foothills in the next couple of hours. Berthoud Pass
just kicked up with a gust to 71 mph, a sign that the area of
strongest winds at mid levels is arriving. A pocket of dry air on
the water vapor images implies stronger subsidence and a weak
inversion around 500-600 mb which could help with wave
amplification through about 10 AM. If we get 80 or 90 mph winds in
the wave hot spots it will be in this period. Otherwise, the winds
will be due to mixing of the winds and the gradient behind the
cold front, and this should just be marginal for our high wind
warning.

There's not much moisture upstream in the low/mid levels yet. The
nearest clouds below 16,000 MSL are over northern Utah. We'll go
ahead and change our Winter Storm Watch to a warning for the
northern mountain zones, but start it at 2 PM. The snow probably
won't really get going good until this evening. The snowfall rates
won't be particularly heavy, but the strong winds will create near
blizzard conditions in higher exposed areas. We'll hang on to the
watch for the mountains around Berthoud Pass and Summit county
where the snow will be lighter and not really get significant
until Wednesday.

Only minor changes other than the things mentioned above. It's a
bit warmer this morning ahead of the cold advection, so we bumped
today's highs up a couple of degrees. It will be cooling in
northern areas by early afternoon and will likely be back down in
the 30s in most areas by sunset. After the winds diminish this
evening with an anticyclonic circulation for a while, they try to
go more westerly again near the foothills towards morning. This
may keep temperatures from falling too much overnight in that
area. We've got some clearing this morning from that post-trough
subsidence, but we should go back to partly to mostly cloudy skies
with some wave enhancement again later this afternoon.

We would probably have some fire weather highlights if it weren't
for the recent snow. Most areas are still covered, and those that
aren't just lost the snow yesterday. There will be low humidities
this morning mainly south of Interstate 70.

.LONG TERM...(Wednesday through Monday)
Issued at 417 AM MST Tue Jan 4 2022

A frontal system arrives Wednesday bringing strong cold air
advection to our area through a northwesterly flow. Mid levels show
a strong 100-120kt jet setting up across the Front Range. Wednesday
morning, on-going moderate mountain snow will cause slick roads
and low visibility due to blowing snow conditions. A west to
northwesterly flow will increase by Wednesday afternoon 18Z and
with the supporting jet aloft, there is potential for wind gusts
up to 45- 55 mph. Once the frontal system pushes through between
18Z-00Z, PoPs increase and become more widespread due to
temperatures dropping below freezing. Frontogenesis ramps up by
00Z Wednesday evening across the eastern plains which could assist
with snowfall development. Challenges in the forecast focus on
the eastern plains and the Palmer Divide because of uncertainty
of how quickly will the frontal will push through. The eastern
plains and the Palmer Divide areas have to overcome extreme low
dew points near the surface and negative lapse rates of 2-4 C/km
at the 700mb level. Thus, the timing of Wednesday evening into
Thursday morning is the best chance and most support time period
across the region for widespread snowfall.

By Thursday morning, a westerly flow will accelerate orographic
lift. This will bring an additional 2-3 inches of snow for the
higher peaks near Rabbit Ears Pass and Berthoud Pass. Snow ratios
throughout the entire event from Wednesday through Thursday
afternoon show extreme light fluffy snow lacking water content.
Friday's quick warm up with afternoon high temperatures reaching the
upper 40s to mid 50s for the urban corridor and plains means any
snowfall that accumulated will most likely melt by Friday afternoon.
Flow becomes more zonal by Friday and another shortwave begins
Saturday morning resulting in light mountain snow.

Ensembles favor a new pattern arriving Sunday evening which will
bring drier and warmer conditions across the region.

&&

.AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon)
Issued at 1045 AM MST Tue Jan 4 2022

Decent west-northwesterly winds are expected to continue at DIA
through this afternoon. They will decrease after sunset with
models showing normal drainage patterns to kick in after 06Z
tonight. No ceiling or visibility impacts are expected through
tonight. Models show a decent cold front with upslope winds behind
it at 20-21Z on Wednesday.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...
Winter Storm Warning from 2 PM this afternoon to noon MST
Thursday for COZ031-033.

High Wind Warning until 5 PM MST this afternoon for COZ038-042-
048>051.

High Wind Warning until 5 PM MST this afternoon for COZ033>036.

Winter Storm Watch from Wednesday morning through Thursday
morning for COZ034.

&&

UPDATE.......Hiris
SHORT TERM...Gimmestad
LONG TERM....AD
AVIATION.....RJK/Hiris
Hazardous weather outlook, Jan 4, 9:42 AM MST, 4 hours 18 minutes before
Hazardous Weather Outlook
National Weather Service Denver/Boulder CO
942 AM MST Tue Jan 4 2022

COZ030>051-051645-
Jackson County Below 9000 Feet-
West Jackson and West Grand Counties Above 9000 Feet-
Grand and Summit Counties Below 9000 Feet-
South and East Jackson/Larimer/North and Northeast Grand/
Northwest Boulder Counties Above 9000 Feet-
South and Southeast Grand/West Central and Southwest Boulder/
Gilpin/Clear Creek/Summit/North and West Park Counties Above
9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet-
Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear
Creek/Northeast Park Counties Below 9000 Feet-
Central and Southeast Park County-
Larimer County Below 6000 Feet/Northwest Weld County-
Boulder And Jefferson Counties Below 6000 Feet/West Broomfield
County-
North Douglas County Below 6000 Feet/Denver/West Adams and
Arapahoe Counties/East Broomfield County-
Elbert/Central and East Douglas Counties Above 6000 Feet-
Northeast Weld County-Central and South Weld County-Morgan County-
Central and East Adams and Arapahoe Counties-
North and Northeast Elbert County Below 6000 Feet/North Lincoln
County-
Southeast Elbert County Below 6000 Feet/South Lincoln County-
Logan County-Washington County-Sedgwick County-Phillips County-
942 AM MST Tue Jan 4 2022

...HIGH WINDS TODAY FRONT RANGE MOUNTAINS...FOOTHILLS...AND
NORTHERN BORDER...

...SNOW FOR THE MOUNTAINS LATER TODAY THROUGH THURSDAY MORNING...

This hazardous weather outlook is for northeast and north central
Colorado.

.DAY ONE...Today and Tonight

Strong winds will continue across the mountains and spread into
the plains this afternoon. Gusts in the 50 to 65 mph range will
be common in exposed areas of the Front Range mountains and
foothills, and there could be a period with gusts up to 80 mph in
wind prone foothills areas through the early afternoon. At lower
elevations, gusts of 30 to 50 mph will be common by midday, with
gusts to 65 mph possible near the northern Colorado border.

Snow will spread into the mountains this afternoon. It will be
light in areas south of Rocky Mountain National Park, but areas
near the Wyoming border may have periods of moderate to heavy snow
overnight. Accumulations by late tonight will be 1 to 3 inches,
except 3 to 6 inches in the higher northern mountains. Winds will
remain strong tonight, with gusts to 60 mph over the higher
mountains and 40 mph in the valleys producing areas of blowing and
drifting snow.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Snow will continue in the mountains Wednesday into Thursday
morning. Strong westerly winds will produce gusts up to 75 mph
with extensive blowing and drifting snow. While this will be worst
over the higher mountains, there will be some blowing snow in the
valleys at times.

On the plains, it will turn colder and breezy Wednesday afternoon,
then a period of snow is expected on the plains Wednesday night
with some accumulations likely. Snow will likely return to the
mountains again on Saturday. A new pattern arriving Sunday evening
which will bring drier and warmer conditions across the region.

.SPOTTER INFORMATION STATEMENT...

Reports of snowfall or high winds will be appreciated.

In the hours before

Local storm report, Jan 4, 8:35 AM MST, 5 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DENVER CO
835 AM MST TUE JAN 4 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0815 AM     NON-TSTM WND GST 1 ENE BERTHOUD PASS     39.80N 105.77W
01/04/2022  M91 MPH          GRAND              CO   AWOS

            AWOS STATION K0CO BERTHOUD PASS.

0520 AM     NON-TSTM WND GST 8 SW TABERNASH          39.90N 105.94W
01/04/2022  M77 MPH          GRAND              CO   MESONET

            MESONET STATION CABPK BOTTLE PEAK (CAIC).

&&
Local storm report, Jan 4, 9:58 AM MST, 4 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DENVER CO
958 AM MST TUE JAN 4 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0937 AM     NON-TSTM WND GST 3 SSW ROCKY FLATS       39.86N 105.22W
01/04/2022  M81 MPH          JEFFERSON          CO   MESONET

            MESONET STATION FW2847 ARVADA.

0941 AM     NON-TSTM WND GST 3 SW ROCKY FLATS        39.87N 105.24W
01/04/2022  M76 MPH          JEFFERSON          CO   MESONET

            MESONET STATION CO109 ROCKY FLATS HWY 93 AND
            72.

&&
Local storm report, Jan 4, 1:40 PM MST, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DENVER CO
140 PM MST TUE JAN 4 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1114 AM     NON-TSTM WND GST 11 WNW WESTPLAINS       40.92N 103.70W
01/04/2022  M61 MPH          WELD               CO   AWOS

            AWOS STATION K1LW STONEHAM 22 N.

1116 AM     NON-TSTM WND GST 4 SE PINECLIFFE         39.88N 105.39W
01/04/2022  M60 MPH          JEFFERSON          CO   MESONET

            MESONET STATION EW8336 COAL CREEK CANYON.

1035 AM     NON-TSTM WND GST 2 SE HOLYOKE            40.57N 102.28W
01/04/2022  M58 MPH          PHILLIPS           CO   AWOS

            AWOS STATION KHEQ HOLYOKE AIRPORT.

&&
Local storm report, Jan 4, 1:43 PM MST, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DENVER CO
143 PM MST TUE JAN 4 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1236 PM     NON-TSTM WND GST 8 S HOLYOKE             40.47N 102.30W
01/04/2022  M70 MPH          PHILLIPS           CO   MESONET

            MESONET STATION CO048 US 385 HOLYOKE.

1225 PM     NON-TSTM WND GST 2 SE JULESBURG          40.97N 102.25W
01/04/2022  M57 MPH          SEDGWICK           CO   MESONET

            MESONET STATION CO034 076W180 JULESBURG.

1219 PM     NON-TSTM WND GST 3 NNE WHITE RANCH OPEN  39.85N 105.25W
01/04/2022  M76 MPH          JEFFERSON          CO   MESONET

            MESONET STATION UP709 2.8 NE WHITE RANCH
            OPEN SPACE (UPR).

1202 PM     NON-TSTM WND GST 2 ESE STERLING          40.62N 103.17W
01/04/2022  M57 MPH          LOGAN              CO   MESONET

            MESONET STATION CO035 I-76 STERLING.

1155 AM     NON-TSTM WND GST 2 SE HOLYOKE            40.57N 102.28W
01/04/2022  M59 MPH          PHILLIPS           CO   AWOS

            AWOS STATION KHEQ HOLYOKE AIRPORT.

1154 AM     NON-TSTM WND GST 1 WSW PLEASANT VIEW     39.71N 105.19W
01/04/2022  M58 MPH          JEFFERSON          CO   MESONET

            MESONET STATION CO008 I-70 AT C470.

1146 AM     NON-TSTM WND GST 2 NNE OVID              40.99N 102.36W
01/04/2022  M61 MPH          SEDGWICK           CO   MESONET

            MESONET STATION UP469 2.3 NE OVID (UPR).

1135 AM     NON-TSTM WND GST 3 ESE BUCKEYE           40.81N 105.04W
01/04/2022  M55 MPH          LARIMER            CO   MESONET

            MESONET STATION BEYC2 BUCKEYE.

1123 AM     NON-TSTM WND GST 2 S CHEESMAN RESERVOIR  39.18N 105.27W
01/04/2022  M58 MPH          DOUGLAS            CO   MESONET

            MESONET STATION CHRC2 CHEESMAN.

1122 AM     NON-TSTM WND GST 4 W PEETZ               40.97N 103.20W
01/04/2022  M63 MPH          LOGAN              CO   AWOS

            AWOS STATION K1JW PEETZ.

1122 AM     NON-TSTM WND GST 2 NNW GENESEE           39.71N 105.29W
01/04/2022  M64 MPH          JEFFERSON          CO   MESONET

            MESONET STATION CO065 GENESEE.

1120 AM     NON-TSTM WND GST 3 S BOULDER             39.99N 105.27W
01/04/2022  M66 MPH          BOULDER            CO   PUBLIC

&&
Local storm report, Jan 4, 1:47 PM MST, 13 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
147 PM MST TUE JAN 4 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1236 PM     NON-TSTM WND GST 8 S HOLYOKE             40.47N 102.30W
01/04/2022  M70 MPH          PHILLIPS           CO   MESONET

            MESONET STATION CO048 US 385 HOLYOKE.

1225 PM     NON-TSTM WND GST 2 SE JULESBURG          40.97N 102.25W
01/04/2022  M57 MPH          SEDGWICK           CO   MESONET

            MESONET STATION CO034 076W180 JULESBURG.

1219 PM     NON-TSTM WND GST 3 NNE WHITE RANCH OPEN  39.85N 105.25W
01/04/2022  M76 MPH          JEFFERSON          CO   MESONET

            MESONET STATION UP709 2.8 NE WHITE RANCH
            OPEN SPACE (UPR).

1202 PM     NON-TSTM WND GST 2 ESE STERLING          40.62N 103.17W
01/04/2022  M57 MPH          LOGAN              CO   MESONET

            MESONET STATION CO035 I-76 STERLING.

1155 AM     NON-TSTM WND GST 2 SE HOLYOKE            40.57N 102.28W
01/04/2022  M59 MPH          PHILLIPS           CO   AWOS

            AWOS STATION KHEQ HOLYOKE AIRPORT.

1154 AM     NON-TSTM WND GST 1 WSW PLEASANT VIEW     39.71N 105.19W
01/04/2022  M58 MPH          JEFFERSON          CO   MESONET

            MESONET STATION CO008 I-70 AT C470.

1146 AM     NON-TSTM WND GST 2 NNE OVID              40.99N 102.36W
01/04/2022  M61 MPH          SEDGWICK           CO   MESONET

            MESONET STATION UP469 2.3 NE OVID (UPR).

1135 AM     NON-TSTM WND GST 3 ESE BUCKEYE           40.81N 105.04W
01/04/2022  M55 MPH          LARIMER            CO   MESONET

            MESONET STATION BEYC2 BUCKEYE.

1123 AM     NON-TSTM WND GST 2 S CHEESMAN RESERVOIR  39.18N 105.27W
01/04/2022  M58 MPH          DOUGLAS            CO   MESONET

            MESONET STATION CHRC2 CHEESMAN.

1122 AM     NON-TSTM WND GST 4 W PEETZ               40.97N 103.20W
01/04/2022  M63 MPH          LOGAN              CO   AWOS

            AWOS STATION K1JW PEETZ.

1122 AM     NON-TSTM WND GST 2 NNW GENESEE           39.71N 105.29W
01/04/2022  M64 MPH          JEFFERSON          CO   MESONET

            MESONET STATION CO065 GENESEE.

1120 AM     NON-TSTM WND GST 3 S BOULDER             39.99N 105.27W
01/04/2022  M66 MPH          BOULDER            CO   PUBLIC

1116 AM     NON-TSTM WND GST 4 SE PINECLIFFE         39.88N 105.39W
01/04/2022  M60 MPH          JEFFERSON          CO   MESONET

            MESONET STATION EW8336 COAL CREEK CANYON.

1114 AM     NON-TSTM WND GST 11 WNW WESTPLAINS       40.92N 103.70W
01/04/2022  M61 MPH          WELD               CO   AWOS

            AWOS STATION K1LW STONEHAM 22 N.

1035 AM     NON-TSTM WND GST 2 SE HOLYOKE            40.57N 102.28W
01/04/2022  M58 MPH          PHILLIPS           CO   AWOS

            AWOS STATION KHEQ HOLYOKE AIRPORT.

0941 AM     NON-TSTM WND GST 3 SW ROCKY FLATS        39.87N 105.24W
01/04/2022  M76 MPH          JEFFERSON          CO   MESONET

            MESONET STATION CO109 ROCKY FLATS HWY 93 AND
            72.

0937 AM     NON-TSTM WND GST 3 SSW ROCKY FLATS       39.86N 105.22W
01/04/2022  M81 MPH          JEFFERSON          CO   MESONET

            MESONET STATION FW2847 ARVADA.

0815 AM     NON-TSTM WND GST 1 ENE BERTHOUD PASS     39.80N 105.77W
01/04/2022  M91 MPH          GRAND              CO   AWOS

            AWOS STATION K0CO BERTHOUD PASS.

0520 AM     NON-TSTM WND GST 8 SW TABERNASH          39.90N 105.94W
01/04/2022  M77 MPH          GRAND              CO   MESONET

            MESONET STATION CABPK BOTTLE PEAK (CAIC).

&&

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

10 winter storm, 6 winter weather. Local standard time, as filed.

Winter Storm, West Jackson & West Grand Counties Above 9000 Feet

When
January 4, 2:00 PM MST to January 6, 12:00 PM MST
Where
West Jackson & West Grand Counties Above 9000 Feet forecast zone
Reported by
SNOTEL
Coordinates
40.385, -106.230 (the zone’s center; the record gives no point)

Storm totals included: 44 inches near Rabbit Rars Pass; 40 inches, 4 miles south of Mount Zirkel; 22 inches, 11 miles south of Rabbit Ears Pass; 19 inches, 10 miles northwest of Coalmont.

Winter Storm, S & E Jackson / Larimer / N & Ne Grand / Nw Boulder Counties Above 9000 Feet

When
January 4, 2:00 PM MST to January 6, 12:00 PM MST
Where
S & E Jackson / Larimer / N & Ne Grand / Nw Boulder Counties Above 9000 Feet forecast zone
Reported by
SNOTEL
Coordinates
40.382, -105.820 (the zone’s center; the record gives no point)

Storm totals included: 30 inches, 6 miles west of Arapahoe Peak; 27 inches, 9 miles south-southeast of Spicer; 24 inches near Mount Audubon; 23 inches at Cameron Pass, 21 inches, 4 miles south of Longs Peak; 20 inches near Brainard Lake.

Winter Storm, Grand & Summit Counties Below 9000 Feet

When
January 5, 6:00 AM MST to January 6, 12:00 PM MST
Where
Grand & Summit Counties Below 9000 Feet forecast zone
Reported by
SNOTEL
Coordinates
39.869, -106.117 (the zone’s center; the record gives no point)

Storm totals included: 14.8 inches, 7.7 miles north of Granby; 14.2 inches. 3.7 miles southwest of Grand Lake; 12 inches, 10 miles northwest of Kremmling; and 10 inches, 8 miles west-northwest of Kremmling.

Winter Weather, Jackson County Below 9000 Feet

When
January 5, 6:00 AM MST to January 6, 12:00 PM MST
Where
Jackson County Below 9000 Feet forecast zone
Reported by
Trained Spotter
Coordinates
40.666, -106.343 (the zone’s center; the record gives no point)

Storm totals included 11 inches near Walden.

Winter Storm, S & Se Grand / W Central & Sw Boulder / Gilpin / Clear Creek / Summit / N & W Park Counties Above 9000 Feet

When
January 5, 6:00 AM MST to January 6, 12:00 PM MST
Where
S & Se Grand / W Central & Sw Boulder / Gilpin / Clear Creek / Summit / N & W Park Counties Above 9000 Feet forecast zone
Reported by
SNOTEL
Coordinates
39.726, -105.675 (the zone’s center; the record gives no point)

Storm totals included: 30 inches at St. Mary's Glacier; 18 inches near Silverthorne, 17.5 inches at Breckenridge, and 17 inches at Berthoud Pass and Loveland Pass.

Winter Weather, N Douglas County Below 6000 Feet / Denver / W Adams & Arapahoe Counties / E Broomfield County

When
January 5, 12:00 PM MST to January 6, 3:00 AM MST
Where
N Douglas County Below 6000 Feet / Denver / W Adams & Arapahoe Counties / E Broomfield County forecast zone
Reported by
Trained Spotter
Coordinates
39.714, -104.707 (the zone’s center; the record gives no point)

Storm totals ranged from 2 to 5 inches.

Winter Weather, C & E Adams & Arapahoe Counties

When
January 5, 12:00 PM MST to January 6, 3:00 AM MST
Where
C & E Adams & Arapahoe Counties forecast zone
Reported by
Trained Spotter
Coordinates
39.762, -104.338 (the zone’s center; the record gives no point)

Storm totals ranged from 1 to 4 inches.

Winter Weather, Morgan County

When
January 5, 12:00 PM MST to January 6, 3:00 AM MST
Where
Morgan County forecast zone
Reported by
Trained Spotter
Coordinates
40.263, -103.810 (the zone’s center; the record gives no point)

Storm totals ranged from 2 to 5 inches.

Winter Weather, Washington County

When
January 5, 12:00 PM MST to January 6, 3:00 AM MST
Where
Washington County forecast zone
Reported by
Trained Spotter
Coordinates
39.971, -103.201 (the zone’s center; the record gives no point)

Storm totals ranged from 2 to 4 inches.

Winter Storm, C & S Weld County

When
January 5, 12:00 PM MST to January 6, 3:00 AM MST
Where
C & S Weld County forecast zone
Reported by
Trained Spotter
Coordinates
40.555, -104.392 (the zone’s center; the record gives no point)

Storm totals included: 7.6 inches, 6 miles northeast of Nunn; 7 inches near Greeley and 6.5 inches near Firestone.

Winter Storm, Boulder & Jefferson Counties Below 6000 Feet / W Broomfield County

When
January 5, 12:00 PM MST to January 6, 3:00 AM MST
Where
Boulder & Jefferson Counties Below 6000 Feet / W Broomfield County forecast zone
Reported by
Trained Spotter
Coordinates
39.878, -105.220 (the zone’s center; the record gives no point)

Storm totals included: 8.4 inches near Niwot, 8.3 inches near Louisville, 7.3 inches near Longmont, 7 inches near Erie, Lyons and Marshall, with 6 inches in Broomfield and Westminster.

Winter Weather, Ne Weld County

When
January 5, 12:00 PM MST to January 6, 3:00 AM MST
Where
Ne Weld County forecast zone
Reported by
Trained Spotter
Coordinates
40.555, -104.392 (the zone’s center; the record gives no point)

Storm totals ranged from 2 to 5 inches.

Winter Storm, Larimer County Below 6000 Feet / Nw Weld County

When
January 5, 3:00 PM MST to January 6, 3:00 AM MST
Where
Larimer County Below 6000 Feet / Nw Weld County forecast zone
Reported by
Trained Spotter
Coordinates
40.611, -104.926 (the zone’s center; the record gives no point)

Storm totals included: 6.8 inches just west of Loveland, 6 inches, 4 miles south of Fort Collins and 5 miles northwest of Wellington; 5.8 inches in northeast Fort Collins, and 5.6 inches, 4 miles west-southwest of Windsor.

Winter Storm, Logan County

When
January 5, 3:00 PM MST to January 6, 3:00 AM MST
Where
Logan County forecast zone
Reported by
Trained Spotter
Coordinates
40.725, -103.110 (the zone’s center; the record gives no point)

Storm totals included 12.4 inches near Sterling, and 7.2 inches in Iliff.

Winter Storm, Sedgwick County

When
January 5, 3:00 PM MST to January 6, 3:00 AM MST
Where
Sedgwick County forecast zone
Reported by
Trained Spotter
Coordinates
40.876, -102.352 (the zone’s center; the record gives no point)

Storm totals included 8 inches in Holyoke.

Winter Storm, Phillips County

When
January 5, 3:00 PM MST to January 6, 3:00 AM MST
Where
Phillips County forecast zone
Reported by
Trained Spotter
Coordinates
40.594, -102.358 (the zone’s center; the record gives no point)

Storm totals included 7 inches near Marks Butte.

What these are

Winter Storm
A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.
Winter Weather
Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Colorado in 2022Every state in 2022This day in weather historyWarnings in Colorado, January 2022

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 992764, 992765, 992766, 992772, 1003973, 992776, 992778, 992779, 992780, 1001962, 1001963, 1003974, 992767, 992769, 992770, 992771.